Jump to content

Started really terrible, beginning to get better...


[pa...]

Recommended Posts

After having a few severe panic attacks and several days of not sleeping during law school finals (Dec. 2010), I was offered a family friend's klonopin (.5 mg) and was able to finally get a good night of sleep. I saw my GP and she prescribed more clonazepam (K) to get me through the rest of my finals. I took a .5 mg pill for about 5 nights to get though finals and then stopped. Three weeks later, I was feeling very anxious and had another panic attack.

 

Now looking back on the situation, I am wondering if I was experiencing some withdrawal from that week of taking K.

 

Anyways, I could not shake the anxiety, heart palpitations and trembling and thought I was losing my mind. I went to see a pysch (Jan. 2011) and he put me on Xanax which I was having to take every four hours for about two weeks, so he then switched me to 1.5 mgs of K since it had a longer half life. I am a tiny girl, 24 years old, and do not think I needed to be put on that much K (am still bitter about it). I was still suffering terrible symptoms so the psych tried to switch me to Lexapro- which was terrible- I stopped taking it after a week.

 

After one month of being on 1.5 mgs of K and still not feeling right I told the psych I wanted to start tapering off the drug. He told me I had not been on it long enough and that I should stay on it for 6 months or I would start getting panic attacks again. I just knew that this drug was messing me up and making me worse. I stopped seeing my psych and tried tapering off the drug myself.

 

Well of course I went way too fast with my taper (tapering about .25 mg- .5 mg a week). When I got to .5 mg I went into SEVERE withdrawal. I could not eat or sleep AT ALL, did not think I would make it out of this alive. I was trembling, shaking, heart pounding out of my chest...etc. I went to a whole foods market and was referred to a doctor who does not believe in prescription medicines, and instead really believes in getting to the real root of the issues and getting your body healthy the natural way (he is a true Godsend!).

 

This new doctor had me increase the K back up to .75 mg to stabilize and then begin a slow taper. I stabilized at .75 mg for a month (or six weeks- can't exactly remember). Then tried dry cutting 10% a week. Once again, this seemed to be too fast of a taper for my body. So the doctor prescribed me a compounded liquid version of Clonazepam (which in case you did not know Walgreens pharmacy compounds this medication, at select locations! And it is only $10- even cheaper than the pills). I spent one week switching over to the liquid and have been reducing by 5% a week (Since mid April 2011). Presently, I am at the equivalent of .61 mg (end of May 2011). I cut on Mondays and it seems my worst day is Thursday and then I gradually improve and stablize over the weekend.

 

I am disappointed that the process is going to take so long, but I realize that I need to go slow to avoid the severe withdrawal. The hardest part for me is the numb, emotionless feeling. I just want to see things clearly and feel emotions again so badly! I feel like I am in another dimension and everything in my world is blurry. I have been getting better slowly, but it is hard to stay patient. I have been reading one success story a night from this website for the last couple weeks, and have decided to join. Sorry my story is so long, but I just wanted to try to put down as  accurate an account as possible, for my own reference.

 

By the way, I took a medical leave from law school this semester and found a job in non-profits that I really do LOVE! I don't think I will be going back to law school. While this journey is very hard and I am still in the middle of it, I can already see that many good things are going to come out of it. I have learned so much about myself, my passions in life, and really what the true purpose of life is. I just can't wait to really put everything I have learned into action!

Link to comment
Share on other sites

Hello passion, Welcome to BenzoBuddies!

 

I'm very sorry it took us so long to approve your account, but welcome.  It's amazing when we begin to connect the dots of our medication history to find what was in front of us all along.  We learn just how much our life has been impacted, then look around and wonder how we get back to who we were, who we know we are.  I can see you'll figure all of this out, you've educated yourself and are ready for the challenge.  We'll help you all we can, so please let us know if you have any questions.

 

Pam

Link to comment
Share on other sites

Glad you found your way here, Passion.

 

Sounds like you have experienced quite a hectic period since December due to benzos.  It is wonderful that you found a doctor to work with you, especially when it is a holistic doctor that acknowledges the need to slowly taper certain meds (especially benzos).

 

The pace of progress can indeed feel disappointing.  However, in the end when you are healed you will be very grateful for your patience with a slow, steady dose reduction.  No need to apologize for the length of your story. Sometimes the more details the better it is to understand the background.

 

It sounds like you are already firmly set on the track to becoming benzo free.  This forum and the buddies in it will be great support for you during your tapering, through your healing, and however long you need us afterwards.  Welcome aboard.  :thumbsup:

Link to comment
Share on other sites

  • 2 weeks later...
[d4...]

Welcome Passion  :) You're right - we do have very similar stories! Including ditching the Dr for the same reasons (even down to how long the drs wanted us to stay n the med) - that's an awful process isn't it? It's even harder when you want to get off this drug and you lost the prescribing drs guidance. You're on your way - hang in there. You'll find great support here. I couldn't have done it without this group.

 

Clem  :thumbsup:

Link to comment
Share on other sites

Hi Passion,

 

I'm glad you decided to join. I came off using a compounded liquid as well. Works well, doesn't it. I'm only 3 years older than you. It sucks to have to go through this much pain at such a young age but it'll be over soon and we've got plenty of life left to live.

 

:)

Link to comment
Share on other sites

×
×
  • Create New...